Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Newly diagnosed and new job
Mar 17, 2006

I was diagnosed 2-10 of this year and my cd4 count was 320, 16%. I will hopefully be put on a drug regimen of Sustiva and something else (I forget) assuming my tests are neg for parasites, tb, hep, etc. That won't be until 4-17. I was going to move out of state and to a new climate to look for a job in NY before this diagnosis. Is it wise to get a new job right before I start taking these drugs (side effects, etc)? Will this move further compomise my immune system? I feel like I can't put my life on hold unless absolutely necessary but I don't want to end up sick either. Thanks!!

Response from Dr. Henry

Good question. I would rely on the advice of your HIV specialist. If your CD4 count is stable and you are doing well clinically then delaying initiation of antiretroviral therapy until you move and are connected with a new provider and insurance may make sense. For many patients delaying therapy for 3-6 months until other issues (non-HIV health concerns, job, housing et cetera) are more settled is reasonable. Starting a new job at the same time as starting your first HIV regimen often will work out OK though if you have a high level of side effects that could throw off your job performance that could be a problem so frequently efforts are made to work around that situation. KH



Previous
Switching from 3TC &D4T to Combivir 2
Next
Bio-alcamid

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement